Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Problems about overdose of contraceptive pills - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Sexual Problems
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   Hi Doctor
Doctor :   hello
User :   Hi Doctor,
User :   may I ask you a question?
Doctor :   sure
User :   Me and my girlfriend had unprotected sex on 29th of January. She had the last day of her periods around 25th I think, or 24th. Within couple of hours of the intercourse she took the ipill.
User :   I called a friend of mine, who is a medical intern
Doctor :   ok
User :   he advised for it and said it was safe, but later informed me to give her another dose of the same 12 hours after the first dose.
User :   now I see the ipill is levonorgestrel 1.5 mg and not the .75 mg variety
Doctor :   yes
Doctor :   you give ONLY ONE
User :   she had nausea and vomiting tendency for a couple of days but those vanished, she is alright mostly,...except some pain in the legs, which is not new to she has had bleeding and says it is almost black in color.
User :   I now realize it was an overdose and am extremely worried.
User :   what could be the possible consequences and what do we need to do at this point?
Doctor :   well at this point its only wait and watch
Doctor :   but you do need to take her to a gynecologist
User :   ok
User :   what are the possible effects of an overdose?
Doctor :   hold on will give you all the details
User :   thank you.
Doctor :   how long it has happened now ?
User :   it only started today
User :   late in the day
User :   she normally bleeds heavily during her periods
User :   she took the first pill on the evening of 29th January, around 6:30 pm, and took the second pill the next morning around 8:30 or 9.
Doctor :   if the bleeding does not stop for 2 days you need to see a gynecologist
User :   ok, we will...., but are there any serious risks?
Doctor :   no not really
Doctor :   but you should be careful
User :   she has also been feeling somewhat uneasy and dizzy at times, she has high bp tendency and indigestion problems from time to time, so we thought these could be caused by them. Could these be the after effects of the overdose?
Doctor :   the pill will aggravates these symptoms
User :   how safe are the use of these pills?
User :   are they really safe as they advertise?
Doctor :   you cannot use them on regular basis
Doctor :   only meant for emergency
User :   yes I understand.
User :   is there anything else I should know Doctor?
Doctor :   no but just you need to watch and if she is falling sick she needs medical care
Doctor :   its rare but you should watch out
User :   I will, I will take her to a gynecologist tomorrow. Hopefully there are no long term effects of this? Also if it turns out that she indeed is pregnant then we do not wish to abort. In that case are there any risk for the baby?
Doctor :   that will be good and very responsible on your part
Doctor :   and make sure for any medication you read the dosage on the label
User :   I did read, but then trusted my intern friend and thought he would know better. Anyway, my concern now is her well being and if there is a baby on the way then we wish it to be healthy. Should I be worried about the baby's health?
Doctor :   there will be no pregnancy
Doctor :   any way do be responsible next time and take care
User :   Thank you, I have one last question. Does this overdose affect her future capability to conceive a child in anyway? She will not have any problems to be a mother in future.....I earnestly hope so?
Doctor :   no she wont
User :   Thank you doctor, you have relieved me of much of my worries. I will consult a gynecologist tomorrow with her. Thanks again.
Doctor :   your welcome and next time do trust what you read and not a vague advice
Doctor :   i see you are a responsible person
Doctor :   dont worry
Doctor :   take care
User :   I wish I was more responsible, I regret my actions. But I will be careful in future. Thank you a lot doctor, you have helped me a great deal. Thanks again and good night.
Doctor :   your welcome
Doctor :   good night
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor